Health & Support
Moderators: autopilotfrank193, bierorama, ksylvan, nycgirl, peaches0405


Probiotics--is there an adjustment period?


Quote  |  Reply

Hi!

This is a little detailed, so stop reading now if you get squeamish about poop!!

I just started taking probiotics about a week ago for my IBS (my doctor "prescribed" them to me).  I am taking it/them in pill form (again, per my doctor's recommendation).  For the last day or two, my body has felt a little off in the opposite direction.  What I mean is that, before I started the probiotics I had diarrhea or very loose bms every day, but now I feel a little consipated (I'm going, but I feel like I'm not really getting everything out).  Does anyone else take probiotics for IBS?  If so, did it take your body some time to adjust?  Any input would be greatly appreciated.  Thanks!!

2 Replies (last)

The person to ask, really, would be your doctor since they've been prescribed.   I'd have thought it's reasonable to expect a period of adjustment.  If you've had loose bowels up to now, 'normality' might well feel like constipation.  But only your doctor could tell you how long before things should have settled down.

I take probiotics for my IBS and I believe it took about a week or 2 for my body to adjust. It's different for everyone though.

2 Replies
Advertisement
Advertisement